ok maybe not quite 21 questions, but I do have questions. I apologize in advance if some of these questions are repetative, there are so many thread topics that have come up thru my searches I would be online FOREVER. Excuse my ignorance.
- Does Prednisone make you itch (in high doses)?
- are there any OTC meds you should steer clear of?
- Do meds for Lupus make you lose you sex drive?
- If Pred. makes you lose muscle mass, would it be safe to lift weights?
- Does Lupus make you easily confused?
- Are tattoos & piercings out of the question for people w/ Lupus?
- Can Lupus/Meds for Lupus make your hair & teeth fall out?
- Can people w/ Lupus have any type of surgery ( recon. or cosmetic)?
1. Don't know
2. Don't know
3. As others have stated antidepressants can. Prednisone also can have that effect but it is not that common.
4. Prednisone will not cause you to lose muscle mass directly. Inactivity or some type of inflammatory muscle disease like polymyositis or dermatomyositis will. Prednisone can cause some muscle weakness but that is usually reversed by a lower dose or tapering off prednisone. I have PM and lost 40 lbs of muscle as well as had atrophy from being bed ridden and totally crippled for many months. It is safe and beneficial to use weights. Use common sense and start out with lighter weights and focus on range of motion and sets with 8-16 reps each. Try to do 3 sets. If you have an active muscle disease then you need to be careful not to overstress them. Listen to your body and it will tell you if you are overdoing it. I have gone from a quadriplegic state 2 years ago to a fairly active lifestyle again...skiing, playing golf and working out 4-6 times a week. I am lifting heavy weights now and have farily vigorous workouts. Just remember that you probably have a lot less stamina than before getting sick so balance what you have to do with what you want to do.
5. Yes. Call it lupus fog or prednisone whatever. Lupus can affect you neurologically and many if not most of us have those symptoms. It hit me with short term memory, lack of concentration, and less ability to handle stressful situations. The change was very sudden and noticeable. You are not imagining those changes. Over 2 years later I still struggle with those things but it has improved.
6. I would avoid any potential infecting agents...like tatoo needles and piercing...particularly if on prednisone or immunosuppressants. You can probably get away with it but why take the chance for something cosmetic?
8. Yes but I would decide to postpone any elective surgery particularly if it was for cosmetic reasons. If you are in remission and not taking high doses of prednisone or immuno suppressants then there would only be the normal risks.
Mixed connective tissue disease (systemic lupus, scleroderma, polymyositis), Raynauds phenomena, Hypertension, Barrett's esophagus.
Meds: prednisone 5mg, 50mg imuran, Lotrel 40/5mg, maxide 37.5/25mg, folic acid, potassium, aciphex 20mg, multi vitamins.
Maintain your optimism and you can beat the odds.
"Although the world is full of suffering, it is also full of the overcoming of it." Helen Keller